1 doctor weighed in:

My 16 mth old has been on singulair (montelukast) for about 2 wkd for allergies and possible asthma.She keeps waking up at night with a horrible cough.Suggestions?

1 doctor weighed in
Dr. Brian Affleck
ENT - Head & Neck Surgery

In brief: Cough in children

There are several things that could be going on.
First is that the cough may actually be caused by the singulair (montelukast). Simply stop the medicine and see how she does. Could be her allergies are more than singulair (montelukast) can manage. You can try an anti-histamine like cetirizine. Could be completely unrelated and be reflux. A trial of zantac can sometimes help answer the question.

In brief: Cough in children

There are several things that could be going on.
First is that the cough may actually be caused by the singulair (montelukast). Simply stop the medicine and see how she does. Could be her allergies are more than singulair (montelukast) can manage. You can try an anti-histamine like cetirizine. Could be completely unrelated and be reflux. A trial of zantac can sometimes help answer the question.
Dr. Brian Affleck
Dr. Brian Affleck
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors